MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a solitaire x stent retriever that could not be resheathed and was damaged.It was reported that the patient was undergoing a mechanical thrombectomy procedure to treat ischemic stroke.The solitaire and all accessory devices were prepared as indicated in the instructions for use (ifu).The first pass was completed normally.Outside the patient's body, the solitaire was rinsed/cleaned normally.However, when resheathing, the solitaire stent could not be resheathed and "crumpled on itself." there was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H6.Fdd coding updated/corrected based on available information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported continuous saline flush was administered and maintained during the procedure as indicated in the instructions for use (ifu).The cause of the resistance and damage was unknown; it was unknown which issue occurred first - whether the damage was the result of the resistance or the resistance caused the damage.The procedure was completed successfully using a new solitaire.
 
Additional Manufacturer Narrative
H3: the solitaire fr4-6-40-10 stent device was returned for analysis still within its introducer sheath.The catheter was not returned with the solitaire stent device.The solitaire fr4-6-40-10 stent finger markers were examined inside the introducer sheath.All finger markers were correctly aligned, with no damage noted.The stent¿s working and non-working length struts were in good condition.No irregularities were found outside the proximal marker.The marker coil was in good condition.No kinks or bends were found on the pusher wire.No other anomalies were found.The solitaire fr4-6-40-10 stent device was pushed out of the introducer sheath without issues.No issues were encountered during re-sheathing of the solitaire stent device.Based on the reported information and device analysis, the customer¿s ¿resistance during retrieval/resheathing¿ and ¿kink/damaged¿ reports could not be confirmed, as no issues were encountered when re-sheathing the returned solitaire fr4-6-40-10 stent device, and no damage was noted.However, the cause could not be determined.Possible causes include an incompatible/damaged catheter, vessel tortuosity, or the user not maintaining the correct flush rate.However, the cause of the resistance could not be determined.Since the catheter was not returned, and the model and size were not reported, any catheter-related contributions could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23487996
Report Number2029214-2025-02339
Device Sequence Number10499204
Product Code NRY
UDI-Device Identifier00763000425739
UDI-Public(01)00763000425739(17)280908(10)D063508
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberD063508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/06/2025
01/07/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/04/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown